Advertisement

The Italian Journal of Neurological Sciences

, Volume 13, Issue 2, pp 169–170 | Cite as

Apomorphine in malignant syndrome due to levodopa withdrawal

  • Bonuccelli U. 
  • Piccini P. 
  • Corsini G. U. 
  • Muratorio A. 
Case Reports

Abstract

We report a case of neuroleptic malignant syndrome (NMS) following abrupt reducation of chronic levodopa treatment in a 71 year old female parkinsonian patient. The NMS resolved within 24 hours of the addition of apomorphine to levodopa therapy.

Key Words

Apomorphine dopamine hyperthermia 

Sommario

Si riporta un caso di sindrome maligna insorta in una donna di 71 anni affetta da morbo di Parkinson, dopo brusca riduzione della terapia cronica con levodopa e rapidamente risolta dal trattamento combinato con levodopa e apomorfina.

References

  1. [1]
    Figà-Talamanca L., Gualandi G., Di Meo L., Di Battista G., Neri G., Lo Russo F.:Hyperthermia after discontinuance of levodopa and bromocriptine therapy: impaired dopamine receptors as possible cause Neurology 35:258–261, 1985.PubMedGoogle Scholar
  2. [2]
    Friedman J.H., Feinberg S.S., Feldman R.G.:A neuroleptic malignant like syndrome due to levodopa therapy withdrawal. JAMA 254:2792–2795, 1985.PubMedGoogle Scholar
  3. [3]
    Luquin M.R., Lera G., Delgado G., Salazar J.M., Obeso J.A.:Neuroleptic malignant syndrome treated with subcutaneous lisuride infusion. Movement Disorders, 5:170–172, 1990PubMedGoogle Scholar
  4. [4]
    Rosenberg M.R., Green M.:Neuroleptic malignant syndrome. Review of response to therapy. Arch Intern Med 149:1927–1931, 1989PubMedGoogle Scholar
  5. [5]
    Sechi G.P., Tanda F., Mutani R.:Fatal hyperpyrexia after withdrawal of levodopa. Neurology 34:249–251, 1984.PubMedGoogle Scholar

Copyright information

© Masson Italia Periodici S.r.l. 1992

Authors and Affiliations

  • Bonuccelli U. 
    • 1
  • Piccini P. 
    • 1
  • Corsini G. U. 
    • 2
  • Muratorio A. 
    • 2
  1. 1.Clinica NeurologicaUniversità di PisaPisa
  2. 2.Istituto di FarmacologiaUniversità di PisaPisa

Personalised recommendations